CSN Login
Members Online: 3

You are here

Working Out While on Hormone Suppression (Firmagon) - Need Your Experiences

IdeaManLive's picture
IdeaManLive
Posts: 3
Joined: Mar 2018

Hi Everyone -

I'm new here after recently being diagnosed with Gleason 7 prostate cancer in 1/4 of my prostate. (see my profile for more details).

My main concern about the Firmagon injections is that it will seriously impact my workouts.  I've worked hard over the last year to get in shape -- losing nearly 100 lbs.  I don't want to be down for 4 months or more and I'm hoping to find another survivor who was a gym rat like I've become.  I'm worried about depression if I can't continue my routine and lose the gains I've made. Frown

 

Also:

Are the hot flashes that bad?  How often did you get them?

Are the shots painful?  And for how long?

Did you suffer from insomnia?  I see some people do.

What was your major side effect?

What did you do to maintain your exercise?

 

Thanks in advance for your help.  Your experiences will play a big part in helping me get through this.

 

Ken

mcin777
Posts: 66
Joined: Feb 2013

Hi Idea Man,

My doctor put me on Bicalutamide to slow down the growth of my prostate cancer.  The medication works like yoiurs by blocking the action of male hormones in the prostrate.  However, my Urologist said there are few side affects.  He was right.  The only thing I have noticed of late is that my breasts are a bit tender and seem to have grown a bit.  No hot flashes at all.  

 

Old Salt
Posts: 720
Joined: Aug 2014

As my title implies, keep exercising and try to keep up your routine. It will be harder (!) because of hormone therapy induced fatigue etc., but just about everybody agrees that exercise is excellent for physical and mental health. You will also sleep better.

 

Firmagon is given subcutaneously in the abdomen. I have read that it may cause some pain. I had Lupron, which is injected into the thigh. It is generally understood that this causes fewer injection site problems. The pain factor is also dependent on the skill of the nurse. 

 

Hot flashes are a nuisance, more so in the summer, obviously. You will likely break out in a sweat. As I remember, I had several a day, can't recall the frequency anymore. You will learn to live with them.

IdeaManLive's picture
IdeaManLive
Posts: 3
Joined: Mar 2018

It looks like Firmagon has been the most successful in stopping the growth/balanced with the side effects - according to my doc, so I'm going with it.  It all starts tomorrow.  I'm going to keep doing what I'm doing as soon as the gold markers they are implanting tomorrow heal up a bit.  I feel good that I'm in the best shape of my life going into this, and cutting some more calories to prevent any weight gain won't be a problem for me.

I'm worried about the hot flashes and fatigue - mainly as it will effect my work (I'm a creative/designer).  Fatigue at the gym will suck, but I'll get through that.

Did either of you have trouble sleeping?

Subscribe to Comments for "Working Out While on Hormone Suppression (Firmagon) - Need Your Experiences"